Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 16, 2011, 3:27 PM EST. It took effect at Jan 17, 2011, 4:00 AM EST. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2011, 3:27 PM EST (20:27 UTC)
- In effect from
- Jan 17, 2011, 4:00 AM EST
- Expired
- Jan 19, 2011, 3:23 AM EST
- In force
- 47 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
260 WHUS73 KGRR 162027 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 327 PM EST SUN JAN 16 2011 LMZ844>849-170430- /O.NEW.KGRR.SC.Y.0005.110117T0900Z-110119T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 327 PM EST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 7 PM EST TUESDAY. * STRENGTHENING SOUTHERLY WINDS WILL BECOME SOUTHWEST. VALUES TO 30 KNOTS ARE EXPECTED. * WAVES WILL BUILD TO OVER 4 FEET BEGINNING TONIGHT OR MONDAY MORNING AND CONTINUING INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
12 follow-up statements
092 WHUS73 KGRR 170309 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1009 PM EST SUN JAN 16 2011 LMZ844>849-171115- /O.CON.KGRR.SC.Y.0005.110117T0900Z-110119T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1009 PM EST SUN JAN 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO 7 PM EST TUESDAY... * SOUTHEAST WINDS WILL INCREASE TONIGHT TO 15 TO 25 KNOTS. WINDS WILL BECOME SOUTH AND INCREASE UP TO 30 KNOTS ON MONDAY. * WAVES WILL BUILD TO OVER 4 FEET BEGINNING LATER TONIGHT AND WILL CONTINUE INTO TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
661 WHUS73 KGRR 170901 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 401 AM EST MON JAN 17 2011 LMZ844>849-171715- /O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 401 AM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... * SOUTH WINDS WILL INCREASE UP TO AROUND 30 KNOTS TODAY AND REMAIN THROUGH THIS EVENING AS THEY BECOME SOUTHWEST. WINDS WILL THEN DIMINISH A LITTLE LATER TONIGHT AND ON TUESDAY. * WAVES WILL BUILD TO 5 TO 9 FEET THROUGH TODAY AND THIS EVENING. WAVES WILL SUBSIDE SLIGHTLY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
861 WHUS73 KGRR 171504 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1004 AM EST MON JAN 17 2011 LMZ844>849-172315- /O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1004 AM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. * SOUTH WINDS WILL TO AROUND 30 KNOTS TODAY AND REMAIN THROUGH THIS EVENING AS THEY BECOME SOUTHWEST. WINDS WILL THEN DIMINISH A LITTLE LATER TONIGHT AND ON TUESDAY. * WAVES WILL BUILD TO 5 TO 9 FEET THROUGH TODAY AND THIS EVENING. WAVES WILL SUBSIDE SLIGHTLY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
435 WHUS73 KGRR 172018 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 318 PM EST MON JAN 17 2011 LMZ844>849-180430- /O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 318 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... * SOUTH WINDS WILL TO AROUND 30 KNOTS THIS EVENING WILL BECOME SOUTHWEST AFTER MIDNIGHT. WINDS WILL THEN DIMINISH A LITTLE LATER TONIGHT AND ON TUESDAY. * WAVES OF 5 TO 9 FEET THROUGH THIS EVENING. WAVES WILL SUBSIDE SLIGHTLY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR WDM
505 WHUS73 KGRR 180341 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1041 PM EST MON JAN 17 2011 LMZ844>849-181145- /O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1041 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... * SOUTH WINDS WILL TO AROUND 30 KNOTS THIS EVENING WILL BECOME SOUTHWEST AFTER MIDNIGHT. WINDS WILL THEN DIMINISH A LITTLE LATER TONIGHT AND ON TUESDAY. * WAVES OF 5 TO 9 FEET THROUGH THIS EVENING. WAVES WILL SUBSIDE SLIGHTLY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
041 WHUS73 KGRR 180351 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1051 PM EST MON JAN 17 2011 LMZ844>849-181200- /O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1051 PM EST MON JAN 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... * SOUTH WINDS 15 TO 25 KNOTS WILL BECOME SOUTHWEST AFTER MIDNIGHT. WINDS WILL THEN DIMINISH A LITTLE LATER TONIGHT AND ON TUESDAY BEFORE INCREASING FROM THE NORTH LATER ON TUESDAY. * WAVES OF 3 TO 5 FEET WILL SUBSIDE SLIGHTLY TONIGHT AND EARLY TUESDAY BEFORE BUILDING TO 5 TO 8 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
035 WHUS73 KGRR 180917 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 417 AM EST TUE JAN 18 2011 LMZ844>849-181730- /O.EXT.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 417 AM EST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS WILL BECOME NORTHWEST BY DAYBREAK THIS MORNING AND INCREASE UP TO 30 KNOTS. WINDS WILL THEN BECOME NORTH THIS AFTERNOON. WINDS WILL DIMINISH TONIGHT. * WAVES WILL BUILD TO 5 TO 8 FEET BY THIS EVENING. WAVES WILL THEN SUBSIDE OVERNIGHT TONIGHT BELOW 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR NJJ
870 WHUS73 KGRR 181537 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1037 AM EST TUE JAN 18 2011 LMZ844>849-182345- /O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1037 AM EST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS WILL BE FROM THE NORTH UP TO 30 KNOTS. WINDS WILL DIMINISH TO 15 TO 20 KNOTS TONIGHT. * WAVES WILL BE 5 TO 8 FEET TODAY THEN SUBSIDE OVERNIGHT TONIGHT BELOW 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR WDM
688 WHUS73 KGRR 182006 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 306 PM EST TUE JAN 18 2011 LMZ844>849-190415- /O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 306 PM EST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS WILL BE FROM THE NORTH 15 TO 25 KNOTS TONIGHT BUT WILL DIMINISH TO 5 TO 15 KNOTS WEDNESDAY. * WAVES WILL BE 54 TO 6 FEET TONIGHT THEN SUBSIDE BELOW 4 FEET BY MID MORNING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR WDM
638 WHUS73 KGRR 182104 CCA MWWGRR URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 403 PM EST TUE JAN 18 2011 LMZ844>849-190530- /O.COR.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 403 PM EST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS WILL BE FROM THE NORTH 15 TO 25 KNOTS TONIGHT BUT WILL DIMINISH TO 5 TO 15 KNOTS WEDNESDAY. * WAVES WILL BE 4 TO 6 FEET TONIGHT THEN SUBSIDE BELOW 4 FEET BY MID MORNING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR WDM 93
768 WHUS73 KGRR 190247 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 947 PM EST TUE JAN 18 2011 LMZ844>849-191100- /O.CON.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 947 PM EST TUE JAN 18 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * WINDS WILL DIMINISH TO 5 TO 15 KNOTS WEDNESDAY. * WAVES WILL BE 3 TO 6 FEET TONIGHT THEN SUBSIDE BELOW 4 FEET BY EARLY MORNING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
350 WHUS73 KGRR 190823 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 323 AM EST WED JAN 19 2011 LMZ844>849-190930- /O.CAN.KGRR.SC.Y.0005.000000T0000Z-110119T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 323 AM EST WED JAN 19 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVE HEIGHTS HAVE DIMINISHED. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 12:44 PM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 16, 12:44 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1244 PM EST SUN JAN 16 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 AM EST SUN JAN 16 2011) SOME LAKE EFFECT SNOW SHOWERS WILL BE SCATTERED AROUND THE AREA TODAY AND TONIGHT. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. A SYSTEM WILL BEGIN TO SPREAD SNOW IN ACROSS THE AREA DURING THE DAY ON MONDAY. THIS SNOW WILL LIKELY MIX WITH A LITTLE BIT OF FREEZING RAIN MONDAY NIGHT AND RAIN ON TUESDAY...BEFORE CHANGING BACK TO SNOW TUESDAY AFTERNOON. COLDER AIR WILL THEN MOVE BACK IN FOR THE END OF THE WEEK...AND WILL HELP PRODUCE SOME LAKE EFFECT SNOW SHOWERS. && .SHORT TERM...(400 AM EST SUN JAN 16 2011) (TODAY THROUGH TUESDAY) MAIN CHALLENGES WITH THIS FCST PACKAGE ARE LAKE EFFECT TRENDS THROUGH TONIGHT...AND THEN DETERMINING P-TYPE TRENDS WITH THE SYSTEM EXPECTED TO MOVE IN LATER MON THROUGH TUE. CONCENTRATION OF LAKE EFFECT THIS MORNING IS ALMOST ENTIRELY JUST OFFSHORE OF THE COAST...WITH A FEW SNOW SHOWERS HITTING LITTLE AND BIG SABLE POINTS...AND FAR WRN VAN BUREN COUNTY. THE SNOW SHOWERS IN THIS BAND ARE RATHER BENIGN AS KGRR VWP INDICATES THAT INVERSION HTS ARE AROUND 3-4K FT. SFC RIDGE AXIS IS EXPECTED TO MOVE ACROSS THE CWFA DURING THE COURSE OF THE DAY TODAY. THIS WILL HELP TO SWITCH THE MEAN LOW LEVEL FLOW FROM THE N TO EVENTUALLY SW LATER TODAY AND SOUTH TONIGHT. THE LOW INVERSION HTS SHOULD KEEP THE SNOW SHOWERS LIMITED IN INTENSITY AND KEEP ACCUMS LIMITED. THERE ARE A COUPLE OF THINGS THAT WILL NEED TO BE WATCHED. THE FIRST IS DEVELOPMENT OF A POSSIBLE MESOSCALE LOW AS MENTIONED BY THE PREVIOUS SHIFT. IF THIS WAS TO DEVELOP...ANY LOCATION THAT IT WOULD AFFECT WOULD SEE SOME LOCALLY BRIEF AND HEAVIER SNOWS. THE OTHER THING WE WILL MONITOR IS THE EFFECT THAT SOME MID LEVEL MOISTURE MIGHT HAVE ON INTENSITY THROUGH A SEEDER FEEDER SETUP. RIGHT NOW IT APPEARS THERE WILL BE ENOUGH OF A DRY LAYER BETWEEN THE MOISTURE TO KEEP IT FROM BEING A FACTOR. THE OTHER MAIN CHALLENGE IS THEN P-TYPE WITH THE SYSTEM MOVING IN FOR THE LATE MON THROUGH TUE TIME FRAME. JUST ABOUT ALL OF THE 00Z MODELS HAVE TRENDED A BIT FURTHER NORTH WITH THE SYSTEM AND AS A RESULT A LITTLE BIT WARMER. ALL MODELS ARE SHOWING 925 MB TEMPS AOA FREEZING ACROSS THE SRN 2/3RDS FROM LATE MON NIGHT INTO TUE AFTERNOON. THIS TREND AND MODEL CONSENSUS WOULD SUPPORT PCPN STARTING OUT AS SNOW MON AFTERNOON FROM WEST TO EAST. SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE. A BRIEF PERIOD OF FZRA MAY MIX WITH THE SNOW BEFORE AS TEMPS ALOFT GO ABOVE FREEZING JUST BEFORE SFC TEMPS GO ABOVE FREEZING. PCPN COULD BE MAINLY RAIN LATE MON NIGHT AND TUE MORNING AS TEMPS RISE INTO THE 30S. WE HAVE TRENDED THE FCST QUITE A BIT THIS WAY...BUT NOT GOING TOO FAR WITH SOME UNCERTAINTIES REMAINING YET. ONE UNCERTAINTY IS THAT THE MAIN ENERGY THAT WILL BE DRIVING THIS SYSTEM IS STILL OUT OVER THE GULF OF ALASKA. THIS WILL MOVE ONSHORE LATER TODAY...AND THE RAOB NETWORK WILL THEN BETTER SAMPLE IT. THE INTERACTION BETWEEN THIS WAVE AND OTHER ENERGY THAT WILL INTERACT/PHASE WILL BE SOMEWHAT COMPLICATED. THE OTHER UNCERTAINTY IS THE SNOWPACK THAT IS IN PLACE OVER AND SOUTH OF THE AREA. THE SYSTEM IS EXPECTED TO HAVE A PRETTY BROAD SRLY FLOW THAT WILL HELP TO ADVECT THE WARMER AIR EFFICIENTLY. THE SNOWPACK MAY LIMIT THE WARMING A LITTLE...BUT THE FLOW SHOULD BE SUFFICIENT TO GET THIS WARMER AIR UP HERE BRIEFLY. EVEN THE TYPICALLY COLDER NAM WITH ITS BIAS DUE TO SNOWPACK IS BRINGING IN SUFFICIENTLY WARMER AIR NORTH TO CHANGE PCPN OVER. && .LONG TERM...(400 AM EST SUN JAN 16 2011) (TUESDAY NIGHT THROUGH SATURDAY) SFC LOW MOVES EAST TUESDAY NIGHT AND THE ARCTIC AIR ARRIVES WITH CYCLONIC FLOW THROUGH WEDNESDAY. INVERSION HEIGHTS COME DOWN QUICKLY ON WEDNESDAY HOWEVER SO LAKE EFFECT SHOULD BE RELATIVELY LIGHT. ON THURSDAY A SHARPENING H5 TROUGH MOVES THROUGH...BUT IT LOOKS LIKE BULK OF LIGHT SNOW WILL REMAIN SOUTH OF LOWER MICHIGAN. LAKE ENHANCEMENT OF WEAK SYNOPTIC SNOWS CAN STILL BE EXPECTED BY THURSDAY NIGHT AS SFC LOW TAKES SHAPE JUST EAST OF THE FORECAST AREA. EXPECT LAKE EFFECT SNOW SHOWERS FRIDAY AND SATURDAY AS NORTHWEST FLOW OF ARCTIC AIR CONTINUES. DID NOT MAKE ANY CHANGES TO TEMPS ALTHOUGH 00Z ECMWF 850 TEMPS TRENDED ABOUT 10C WARMER THAN THE 12Z RUN. GFS ENSEMBLE STILL SHOWS 850 TEMPS OF MINUS 15 TO 20C FOR LATE WEEK. && .AVIATION...(1244 PM EST SUN JAN 16 2011) MOSTLY VFR CONDITIONS CAN BE EXPECTED THROUGH 18Z MONDAY. THERE WILL BE POCKETS OF MVFR CEILINGS ...ESPECIALLY CLOSER TO LAKE MICHIGAN...THROUGH THE EVENING ALONG WITH A FEW SNOW SHOWERS. THERE SHOULD BE A PERIOD...FROM ABOUT 09Z-15Z...WHEN THE REGION LOSES THE LOW CLOUDS AS WARM ADVECTION KICKS THEM TO THE NE. HOWEVER...AFTER 15Z MONDAY LOW CLOUDS WILL RETURN FROM WEST TO EAST ALONG WITH SOME LIGHT SNOW. THE STEADIER SNOWS AND IFR CONDITIONS SHOULD HOLD OFF UNTIL AFTER 18Z MONDAY. && .MARINE...(1110 AM EST SUN JAN 16 2011) EXPIRED THE SMALL CRAFT ADVISORY AS WAVE HEIGHTS HAVE FALLEN DUE TO THE LIGHT WINDS. WILL EVALUATE THE NEXT HEADLINE WITH THE AFTERNOON ISSUANCE. INCREASING SOUTHERLY WINDS SHOULD BUILD THE WAVE HEIGHTS WELL ABOVE CRITERIA LATE TONIGHT INTO MONDAY. && .HYDROLOGY...(400 AM EST SUN JAN 16 2011) NOT MUCH CHANGE ON LOCAL RIVERS IN THE LAST COUPLE OF DAYS. NO BIG PROBLEMS HAVE BEEN INDICATED BY RIVER OBSERVATIONS OR REPORTED IN TO THE AREA. THE COLD AIR IN PLACE TODAY WILL KEEP GENERATING ICE THROUGH TONIGHT. THE BRIEF SHOT OF WARMER AIR FOR MON NIGHT AND TUE WILL TEND TO LIMIT NEW GROWTH AND MAYBE EVEN MELT SOME ICE. RAIN WILL BE POSSIBLE FOR A SHORT TIME LATE MON NIGHT AND EARLY TUE. ANY RAINFALL AMOUNTS WOULD BE GENERALLY BELOW A QUARTER OF AN INCH AND NOT CREATE TOO MANY ISSUES. COLDER AIR SETTLING IN LATER NEXT WEEK WILL HELP TO CREATE MORE ICE AT THAT TIME. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: NJJ SHORT TERM: NJJ LONG TERM: OSTUNO AVIATION: JK MARINE: MJS HYDROLOGY: NJJ
Hazardous weather outlook, Jan 16, 5:52 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 552 AM EST SUN JAN 16 2011 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-171100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 552 AM EST SUN JAN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS COULD BRING SOME LIGHT ACCUMULATIONS ALONG THE LAKE MICHIGAN SHORE TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW OR MIXED PRECIPITATION COULD BRING SLIPPERY ROADS ON MONDAY NIGHT. MEASURABLE SNOW IS POSSIBLE TUESDAY AND AGAIN ON THURSDAY AS CLIPPER STORMS MOVE THROUGH. FOR MARINERS...SOUTH GALES ARE POSSIBLE MONDAY AFTERNOON AND EVENING ALONG WITH WAVES BUILDING OVER 6 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OSTUNO
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.